How to Delay Menses, Postpone Period | Delaying Menstrual Cycle

Question:

I am 14 years old I am having annual sports day next week during my periods and I am taking part in it and I want you to suggest me how to postpone my periods or stop my periods for one week.

Answer:

Postpone Menstruation

Postponing your periods can result in hormonal imbalances which can lead to problems in the future. You are young and should not try such things, especially interfering with the normal hormonal cycles of the body.

However, if you are interested in postponing your menstrual cycle, you could simply use oral contraceptive pills. These are hormonal pills that regulate the menstrual cycle. They are meant to be taken after the first five red pills (i.e. the pills to be taken during your periods). This will help postpone the menstrual cycle by about a week. Once you are done with the postponing of the cycle, stop taking the pills and you will get your periods within a week.

I would recommend that you don’t take such measures. It is important for you to understand that any measures taken to interfere with the normal cycle can cause problems. Best of luck.

8 Comments

  1. Anonymous said:

    What are the side effects of medicine which is taken to postpone the date of regular periods? I have severe headache problem. Is it safe for me to take such pills?

    June 24, 2012
    Reply
    • PUP said:

      There are many side effects of oral contraceptive pills. Side effects may vary from one woman to another. While some women may not experience it, there are others who may have real hard time with side effects. Common side effects that are generally observed after taking contraceptive pills are; headache, dizziness, stomach upset, bloating, nausea, heaviness in breast, increase in weight after taking the pills for long time, tingling in limbs, swelling in leg, shortness of breath, leg cramps etc. If you are getting headache after taking the pills or if you are prone to have migraine headache you should avoid it. First consult with your doctor and discuss with him about any other alternative or low dose pill which can be taken.

      June 26, 2012
      Reply
  2. PR said:

    As I was getting married in May last year, I took some tablet (name not known) to postpone my periods as suggested by doctor. Since then I always have headache and I am having irregular periods. Now I have skipped two periods and I am not pregnant. Please suggest what can be the problem and what should I do?

    June 28, 2012
    Reply
    • PUP said:

      Usually, the effect of contraceptive pill does not last for a year after you stop taking it. There can be some other reason for headache and irregular periods. Of course hormonal changes is the cause, but the underlying reason can be different such as too much of stress, anemia etc. You should consult a good gynecologist for your problems. After examination it will be easier to treat your problem. If you have ruled out pregnancy after doing urine pregnancy test, to stimulate menstrual cycle you can take this home remedy. Eat papaya either raw or ripe for few days or prepare a decoction from cilantro leaves boiling in water. Take it three times in a day.

      July 2, 2012
      Reply
  3. Eli R said:

    I am 24 years old female and I am going to see my family next week. We will be going out and playing lot of games and swimming etc. Please suggest me how do I postpone my
    period for a week?

    June 28, 2012
    Reply
    • PUP said:

      The sure way to postpone your menses is to take contraceptive pills. You should start this pill 5 to 6 days earlier than the expected menstrual date and continue taking it till you want to postpone or for 21 days. Once you stop this pills, there will be bleeding in two to three days. You should consult your doctor and take the pills which are prescribed by him.

      June 29, 2012
      Reply
  4. GO said:

    My menstrual cycle is of 16-18 days. I get my periods within 18 days. What could be the cause?

    June 23, 2013
    Reply
    • PUP said:

      Too frequent and prolonged menstruation can be due to many reasons; hormonal imbalance, infections of uterus and tubes, polyps or fibroids, thyroid disease and other endocrinal conditions, stress, etc. If the cycle is too frequent for more two to three times, you should consult your doctor.

      June 25, 2013
      Reply

Leave a Reply

Your email address will not be published.

This site uses Akismet to reduce spam. Learn how your comment data is processed.